MAUDE Adverse Event Report: ARTHREX, INC. MENISCAL CINCH; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. MENISCAL CINCH; POLYETHYLENE SYNTHETIC SUTURE
Model Number MENISCAL CINCH
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed.One unpacked ar-4500 meniscal cinch batch 15009419 was received for evaluation.Upon visual inspection, it was noted that the device arrived for evaluation with trocar #1 attached to the device on the upper slot.An attempt to move it was unsuccessful.Trocar #2 came out of the device.No functional test was performed because of the damage to the device.The most likely cause of the reported event is a user error following the device's surgical technique, per dfu-0156-6 at revision 0.G.Precautions.4.Particular attention should be paid to excessive manually applied forces when deploying the device to avoid over-deployment.5.Do not bend the device cannula.6.Excessive movement of the device between deploying implant #1 and implant #2 can disrupt the deployment mechanism.
 
Event or Problem Description
On 5/16/2023 it was reported by an arthrex employee via email that an ar-4500 meniscal cinch did not deploy the first anchor.The case was completed using another ar-4500 meniscal cinch from a different lot number.This was discovered during a meniscal repair procedure on (b)(6) 2023.

Brand Name
MENISCAL CINCH
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19510094
Report Number1220246-2024-05548
Device Sequence Number17032824
Product Code GAT
UDI-Device Identifier00888867033535
UDI-Public00888867033535
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K073149
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMENISCAL CINCH
Device Catalogue NumberAR-4500
Device Lot Number15009419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Initial Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown